[Skip to Content]
[Skip to Content Landing]
Article
January 20, 1969

Urticaria Following Betamethasone

Author Affiliations

Vancouver, BC

JAMA. 1969;207(3):560. doi:10.1001/jama.1969.03150160072022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  Despite the widespread use of betamethasone and other similar corticosteroids such as dexamethasone, there have been no published reports on the occurrence of urticaria following their use. According to L. Meyler, editor "Side Effects of Drugs," there has been no adverse reaction reported in the medical literature involving betamethasone at the time of the latest publication, and this fact was verified in personal correspondence with him (Excerpta Med 401, 1966).However, a few reports concern anaphylactoid reactions, urticaria, and purpura occurring after the use of hydrocortisone (J Pediat64:387, 1964; Amer J Gastroent33:435, 1960; Mayo Clin Proc35:537, 1960)

Report of a Case:—  A 52-year-old white man was referred for the treatment of an extensive contact dermatitis complicating an area of lichen simplex chronicus, which involved the left thigh, of some eight years' duration.Initially, treatment consisted of triamcinolone cream, betamethasone, 0.5 mg,

×